Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 26, 2018, 9:39 AM CST for Clay County, Mississippi. It took effect at Feb 26, 2018, 10:30 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2018, 9:39 AM CST (15:39 UTC)
- In effect from
- Feb 26, 2018, 10:30 PM CST
- Expired
- Mar 2, 2018, 3:00 PM CST
- In force
- 4 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 26, 5:26 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 26, 5:26 AM CST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 526 AM CST Mon Feb 26 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: A mix of VFR/MVFR/IFR conditions prevail across TAF sites this morning, as the storm system continues to move off to the east of the area. Ceilings will improve from west to east through the morning into the afternoon hours, with most TAF sites becoming VFR by early/mid afternoon. VFR conditions will continue at most sites through the remainder of the period with the exception of HBG, where stratus and fog may return early on Tuesday. && .DISCUSSION... .Today and Tonight...The rain is ending from west to east across the area, as surface high pressure ridging begins to build in. Expect some light rain in the east early this morning, but dry conditions will prevail across the entire area by mid morning. Surface high pressure ridging will continue to build across the area through the day from a high centered over the Ohio Valley. Cloudy skies will give way to partly cloudy conditions by this afternoon, with high temperatures ranging from the mid 60s in the north, to low 70s in the south. Little will change overnight with surface high pressure ridging continuing and overnight lows falling into the low 40s in the north, to low 50s in the south./15/ Tuesday through Sunday... After a rather wet weekend and a brief lull in the rain, another round or two of rain will occur through the week. Tuesday will begin dry as the front that moved through this morning remains off the Gulf Coast. However, this front will lift north through the day. As this occurs, showers and some thunderstorms will develop along this front, mainly north of the forecast area. There are a few small placement differences between the GFS and ECMWF as to where higher QPF totals will reside within my forecast area. However, it does look like locations in the Delta will see their first round of rain during the late afternoon Tuesday into Tuesday night. By Wednesday morning, the warm front will be firmly in place just north of my forecast area. This will put the ArkLaMiss region into the warm sector. Dewpoints will be in the lower to mid 60s thanks to southerly return flow. 578-582dm mid level heights will be present across the area, which will result in above normal highs for Wednesday. Readings in the lower to perhaps mid 80s will occur in the southern sections of the forecast area. The coolest locations will be in the north, generally along and north of the Highway 82 corridor, where clouds and rain may hamper heating some. These higher heights should also help keep convection at bay through the day across much of the southern sections of the ArkLaMiss. Our next weather system should come through at some point Wednesday night. A low pressure system will develop across the Kansas/Oklahoma border during the day on Wednesday. It will then eject to the east/northeast Wednesday evening and overnight into the Ohio Valley region. As this occurs, a mid-level trough will dig south into the Central Plains and Mid-Mississippi River Valley region and eventually turn into a closed low. As this occurs, a front will push toward our region Wednesday night and bring showers and some thunderstorms with it. Some storms could be strong to severe with the best potential of this being in the Delta region. It is in this region where the best combination of shear, instability and forcing should occur. Steep lapse rates around 6-7C/km will be present along with good low level and deep layer shear(thanks to a 90-110kt mid level jet). This should promote potential for hail and damaging winds but also tornadoes. A slight risk has been introduced into the day 3 picture from SPC and this seems reasonable. Rain and storms will continue across the area into Thursday afternoon before finally exiting during the late afternoon or early evening. In addition to the severe potential, there is more potential for heavy rain and thus flash flooding. With multiple rounds of rain expected across the southeast AR and MS Delta region, and locations further north into the northern MS, this area cannot handle much more rain at all. WPC has a slight risk of flash flooding across portions of my Delta for Tuesday into Wednesday and even a moderate risk just north of my area for Wednesday into Thursday. Will make this threat a little more pronounced in both the HWO and graphics with likely an elevated risk in the northwest, where it won't take much of any rain to bring issues. After the mid-week system, a brief period of dry weather will take hold as cool high pressure will move in from the north and upper level ridging will occur as well. This will actually keep temperatures a little closer to seasonal averages for early March. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 49 73 61 / 9 2 9 57 Meridian 69 49 72 60 / 25 1 4 43 Vicksburg 68 49 73 63 / 2 5 28 70 Hattiesburg 72 53 75 63 / 33 6 9 29 Natchez 69 52 74 65 / 3 5 48 47 Greenville 66 42 67 59 / 0 1 20 94 Greenwood 67 46 72 59 / 4 0 7 94 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15
Hazardous weather outlook, Feb 26, 4:41 AM CST, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 441 AM CST Mon Feb 26 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 441 AM CST Mon Feb 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Severe weather will be possible across portions of the Delta region into central Mississippi and northeast Louisiana mid-week. The main concerns will be from hail and damaging winds. In addition to the potential for severe weather, heavy rain and flash flooding will again be a concern. Multiple rounds of rain will affect the region, especially across southeast Arkansas, northeast Louisiana and northwest Mississippi from Tuesday afternoon through Thursday morning. Given recent rainfall and how saturated the soils are, this will lead to flash and river flooding concerns. Please continue to monitor future outlooks for more details on both the potential severe weather and flooding event. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 10:44 PM CST | Special Weather Statement | JAN | Covington, Forrest, Jones, Lamar | 61 min |
| Feb 26, 9:39 AM CST | River Flood Warning | JAN | Noxubee | 3 days |
| Feb 26, 9:44 AM CST | River Flood Warning | JAN | Leake | 67 hr |
| Feb 26, 9:44 AM CST | River Flood Warning | JAN | Lawrence | 5 days |
| Feb 26, 9:46 AM CST | River Flood Warning | JAN | Clarke | 44 hr |
| Feb 26, 2:44 PM CST | Flood Watch | JAN | Bolivar, Grenada, Leflore, Sunflower, Washington | 69 hr |
| Feb 25, 6:42 PM CST | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.